Alert archive / Illinois / Beach Hazards Statements in 2020

Beach Hazards Statement 1, NWS Chicago, IL

June 8, 2020Cook County, Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jun 8, 2020, 3:36 PM CDT for Cook County, Lake County, Illinois. It took effect at Jun 9, 2020, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2020, 3:36 PM CDT (20:36 UTC)
In effect from
Jun 9, 2020, 10:00 AM CDT
Expired
Jun 10, 2020, 1:00 AM CDT
In force
15 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL

The radar

The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WHUS43 KLOT 082036
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
336 PM CDT Mon Jun 8 2020

ILZ103-104-090445-
/O.NEW.KLOT.BH.S.0001.200609T1500Z-200610T0300Z/
Northern Cook-Central Cook-
336 PM CDT Mon Jun 8 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Tuesday morning
through Tuesday evening. 

* LOCATION...Cook County Lake Michigan beaches. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 4 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions 
and do not venture out on shoreline structures or jetties. Please 
check with your local authorities on potential beach closures.

&&

$$

ILZ006-090445-
/O.NEW.KLOT.BH.S.0001.200609T1500Z-200610T0600Z/
Lake IL-
336 PM CDT Mon Jun 8 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Tuesday morning
through late Tuesday night. 

* LOCATION...Lake County Illinois Lake Michigan beaches. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 5 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions 
and do not venture out on shoreline structures or jetties. Please 
check with your local authorities on potential beach closures.

&&

$$

RC
5 follow-up statements
762 
WHUS43 KLOT 090306
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1006 PM CDT Mon Jun 8 2020

ILZ103-104-091115-
/O.CON.KLOT.BH.S.0001.200609T1500Z-200610T0300Z/
Northern Cook-Central Cook-
1006 PM CDT Mon Jun 8 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT
TUESDAY THROUGH TUESDAY EVENING...

* LOCATION...Cook County Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 4 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties. Please
check with your local authorities on potential beach closures.

&&

$$

ILZ006-091115-
/O.CON.KLOT.BH.S.0001.200609T1500Z-200610T0600Z/
Lake IL-
1006 PM CDT Mon Jun 8 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT
TUESDAY THROUGH LATE TUESDAY NIGHT...

* LOCATION...Lake County Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 5 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties. Please
check with your local authorities on potential beach closures.

&&

$$
461 
WHUS43 KLOT 090821
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
321 AM CDT Tue Jun 9 2020

ILZ103-104-091630-
/O.CON.KLOT.BH.S.0001.200609T1500Z-200610T0300Z/
Northern Cook-Central Cook-
321 AM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH THIS EVENING...

* LOCATION...Cook County Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties. Please
check with your local authorities on potential beach closures.

&&

$$

ILZ006-091630-
/O.CON.KLOT.BH.S.0001.200609T1500Z-200610T0600Z/
Lake IL-
321 AM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH LATE TONIGHT...

* LOCATION...Lake County Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 5 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties. Please
check with your local authorities on potential beach closures.

&&

$$

KJB
552 
WHUS43 KLOT 091612
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1112 AM CDT Tue Jun 9 2020

ILZ103-104-100015-
/O.CON.KLOT.BH.S.0001.000000T0000Z-200610T0300Z/
Northern Cook-Central Cook-
1112 AM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Cook County Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties. Please
check with your local authorities on potential beach closures.

&&

$$

ILZ006-100015-
/O.CON.KLOT.BH.S.0001.000000T0000Z-200610T0600Z/
Lake IL-
1112 AM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...Lake County Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 5 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties or 
piers. Please check with your local authorities on potential beach
closures.

&&

$$

RC
781 
WHUS43 KLOT 092040
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
340 PM CDT Tue Jun 9 2020

ILZ103-104-100300-
/O.CON.KLOT.BH.S.0001.000000T0000Z-200610T0300Z/
Northern Cook-Central Cook-
340 PM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Cook County Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties. Please
check with your local authorities on potential beach closures.

&&

$$

ILZ006-100445-
/O.CON.KLOT.BH.S.0001.000000T0000Z-200610T0600Z/
Lake IL-
340 PM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

* LOCATION...Lake County Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 5 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties or
piers. Please check with your local authorities on potential
beach closures.

&&

$$

RC
914 
WHUS43 KLOT 100255
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
955 PM CDT Tue Jun 9 2020

ILZ103-104-100400-
/O.EXP.KLOT.BH.S.0001.000000T0000Z-200610T0300Z/
Northern Cook-Central Cook-
955 PM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Winds have turned offshore and will continue to diminish late this
evening, allowing waves to slowly subside and lowering the risk of
rip and structural currents.

$$

ILZ006-100600-
/O.CON.KLOT.BH.S.0001.000000T0000Z-200610T0600Z/
Lake IL-
955 PM CDT Tue Jun 9 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

* LOCATION...Lake County Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...5 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out on shoreline structures or jetties or
piers. Please check with your local authorities on potential
beach closures.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 3:22 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 8, 3:22 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
322 PM CDT Mon Jun 8 2020

.SHORT TERM...
317 PM CDT

Through Tuesday Night...

Plenty of unpack with the forecast through the next 48 hours. The
main forecast messages remain with some ability to provide more
specificity, although a couple aspects remain modestly uncertain
for this close in timing owing to subtle differences in system
track and evolution. The messages are:

- Tuesday mid-afternoon through mid-evening (~3-11 p.m.) likely
  being the main window of impact for our area
- Strong winds with regular gusts of 35-45 mph, potential for
  sporadic 50+ mph during this time, while Wednesday's winds look
  less impacting than they had
- Scattered severe storm threat, even some of the activity not
  having much or any lightning
- Period of tropical-like rainfall rates overlapping the late day
  commute

Today finds the area under a stout upper level ridge, with
suppression aloft likely being enhanced around the outer
periphery of now Tropical Depression Cristobal which is near the
Arkansas/Mississippi border slowly moving north. Temperatures of
89 to 94 over dew points around 50 will be prevalent through 5
p.m. before gradual cooling. The outer spiraling cirrus edge of
Cristobal will spread northward over the area this evening and
then thicken overnight with lows of 65-70.

Guidance has gradually honed more in on the solution track of the
remnant mid-level to surface circulation of Cristobal, taking it
northward right over the Mississippi River. This is expected to
be centered just north of the Quad Cities by late day Tuesday. As
a continued warm core system it should be retaining primarily
tropical-like characteristics, though some mid-latitude /
extratropical evolution may be starting and likely will more
rapidly Tuesday night as the system tracks north of the area. The
strongest 925 mb winds of near 50 kt over the area are forecast to
be mid-late afternoon through mid-evening, and this is coincident
with the near-record high absolute moisture values (PWATS of 2.25
inches) and the developing negative tilt of the mid-level
circulation. A probable key to both wind magnitude and severe
potential is if any destabilization can be achieved in that
lowest km or two of the troposphere to result in momentum transfer
of stronger winds and for parcels in an vorticity-rich low-level
environment to achieve LFC heights.

.Tuesday Synoptic Winds...
Confidence remains high on a period of strong southeast to south
winds Tuesday afternoon and Tuesday evening, but lower on the peak
wind gust magnitudes and how prevalent these will be. For this
reason, opted to hold off on any wind headlines and allow the
evening and midnight shifts to take another look at the latest
guidance trends.

As the center of TD Cristobal lifts northward near the Mississippi
River on Tuesday afternoon, a corridor of stout pressure falls
will overspread the region as the system's strong low level wind
fields arrive. Even at about 24 hours out, there are non trivial
differences in the model guidance with respect to the exact track
and strength of Cristobal. In addition, there is uncertainty on
mixing depths as the peak low level jet magnitude arrives Tuesday
afternoon into Tuesday evening. This is because the low level
wind core will be in tandem with the rain bands, which will lower
mixing depths. ECMWF and UKMET are most concerning from a wind
perspective, as they still deepen the low to sub 990 mb at our
latitude, with GFS not quite as deep, but forecast soundings still
suggesting 40+ kt speeds not too far above 1000 ft AGL could be
mixed down. NAM had weakest and farthest east solution of the 12z
cycle. It could be an outlier, but not confident enough to
completely discount that idea.

Think that we're likely headed for needing a Wind Advisory for a
portion of the area, most likely the southeast 1/2 or 2/3 of the
CWA given NHC consensus low pressure track. With such strong winds
off the deck, even if diminishing mixing heights render 45+ mph
gusts somewhat less frequent, even aside from deeper convection,
showers may be able to tap into the stronger winds aloft. Given
the lingering uncertainty on exact timing, duration and areas
impacted, opted to hold off on a Wind Advisory issuance with this
forecast package in collaboration with neighboring offices. As
mentioned above, wind direction with strongest winds will start
out southeasterly and then shift to south and then south-southwest,
with speeds then gradually easing by midnight or so as direction
becomes more southwesterly. Will message gusts up to 40-45 mph,
with gusts of 50+ mph still possible, especially in heavier showers.

.Tuesday Severe Potential...
The pattern in the mid-level heights, low-level wind field,
surface winds, and just being in the right front quadrant of an
inland tropical system are concerning for rotating storms.
However, instability may be nearly nil if the rain shield is large
and steady enough during the afternoon into early evening. Any
arc-like structures or more scattered activity that develops will
be more susceptible to subtle heating and destabilizing to
support tapping into the strong wind field and providing some
depth to rotating updrafts for isolated severe wind and tornado
potential. The trend is slightly later in this timing, more later
afternoon into mid evening, which is when low-level instability
from central Illinois is likely to advect northward into at least
the southern forecast area and possibly all the way up to Chicago.

Lightning is likely to be limited especially with any activity
within the main rain area. In terms of convective wind potential,
given 50 kt flow at 2000 ft and very limited inversion, any
deeper storms would be able to maximize that and could produce
isolated damaging winds. For tornado potential, some if not
numerous rotating updrafts are likely late day into Tuesday
evening just south or into the CWA, again depending on if
activity can get into more of a mode or arcs/scattered to harness
some destabilization. The potential is there for tornadoes to be
of a short-lived nature given the shear highly outweighing the
instability, and just a rich moist environment too. It's not
impossible some more true supercell structures could develop in
east central IL and graze into the far southeast forecast area
given trajectories of deeper instability, especially early Tuesday
evening (7-10 p.m.).

.Tuesday Heavy Rain Potential...
The longer duration heavier rainfall with Crisotbal's remnants
observationally upstream and into Tuesday model solutions looks
to be near and just west of the center of circulation. This has
some buffer before overlapping north central Illinois, so that's a
good sign. Given the absolute moisture values though, periodic
heavy rainfall rates within a 3-6 hour window sometime within mid-
afternoon through mid-evening are likely. This would overlap the
commute time and given tropical-like rain, this could sharply
reduce visibility and lead to localized flooding and temporary
hydroplaning concerns. But this threat does look much more
localized especially compared to a couple of the more widespread
May events. Total forecast rainfall through Tuesday night is
likely to exceed one inch in places, most favored along/north of
I-88. We are not expecting rises in rivers to be significant at
this time.

MTF/RC

&&

.LONG TERM...
317 PM CDT

Wednesday through Monday...

To be issued shortly.

MTF

&&

.AVIATION...
For the 18Z TAFs...
1257 PM CDT

The main concerns are on Tuesday and include:
* Strengthening southeast winds with gusts over 30 kt Tuesday PM
* SHRA and possibly TSRA Tuesday afternoon with occasionally
  heavy rain, stronger gusts of 35-40 kt and MVFR CIGs

Quiet VFR conditions will continue through tonight. The main item
of note this afternoon is southeast to east-southeast (at ORD and
MDW) winds gusting to 15-20 kt. Speeds will diminish this evening.
Attention then turns to the impacts of Tropical Depression
Cristobal on Tuesday. East-southeast winds (direction 120-140 deg)
will increase and feature gusts into the mid 20s kt by mid to late
Tuesday morning. Then during Tuesday afternoon, winds will further
increase with prevailing gusts likely in the 30-35 kt range as the
surface low pressure tracks north near the MS River.

The initial rain bands northeast of the cyclone will move in
during the early afternoon, with SHRA onset indicated in ORD and
MDW TAFs at 19z. More concentrated and heavier SHRA will lift
north in the mid to late afternoon. Widely scattered TSRA are
certainly possible, but confidence is low in direct impacts at
this vantage point, so no TS mention in the ORD and MDW TAFs for
now. Opted for temporary IFR VSBY in heavy SHRA along with MVFR
CIGs. With very strong winds not far above the surface, even in
heavier SHRA with no lightning, southeasterly gusts of up to
35-40 kt if not higher could be mixed down at times.

Castro

&&

.MARINE...
319 AM CDT

A very active period of weather is expected across the lake
Tuesday through Wednesday. This includes a threat for showers and
storms along with a couple of periods of strong winds.

The remnants of Topical Storm Cristobal is expected track
northward up the Mississippi Valley through Tuesday, then it
appears that it may interact favorably with the evolving upper
level flow pattern across the central CONUS to result in
strengthening surface low Tuesday evening over WI. The
combination of a strengthening surface low and its fast northward
movement should support a period of strong southerly winds late
Tuesday and Tuesday evening. It is for this reason that a gale
watch remains in effect for Lake Michigan during this time, with
the potential for a period of 40+ kt southerly wind gusts. Showers
and thunderstorms are also likely to be moving across southern
Lake Michigan into Tuesday evening, and these could easily result
in even stronger localized winds in excess of 50 kt.

Wind speeds may then ease some Tuesday night as the remnants of
Cristobal quickly shift northward over Lake Superior. However,
another period of westerly Gales looks probable later in the day
Wendesday as a secondary system quickly shifts northeastward into
WI. The winds then look to gradually diminish Wednesday night
into Thursday, with quieter weather likely thereafter.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Gale Watch...LMZ742-LMZ743-LMZ744-LMZ745...4 PM Tuesday to 7 PM
     Wednesday.

     Gale Watch...LMZ740-LMZ741...7 PM Tuesday to 7 PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 8, 12:03 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1203 PM CDT Mon Jun 8 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-091715-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1203 PM CDT Mon Jun 8 2020 /103 PM EDT Mon Jun 8 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Elevated Severe Thunderstorm Risk.
  Limited Flooding Risk.
  Limited Excessive Heat Risk.
  Elevated Non Thunderstorm Wind Risk.
  Elevated Lakeshore Flood Risk.
  High Swim Risk.
Wednesday...
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
Saturday...
  High Swim Risk.

DISCUSSION:

The remnants of tropical storm Cristobal will bring the potential
for strong, possibly locally damaging winds late Tuesday
afternoon into Tuesday evening, and again Wednesday.

There is also a small chance that some isolated thunderstorms
could pose a threat for brief tornadoes or locally damaging winds
Tuesday afternoon and evening. This risk is highly conditional on
sufficient instability developing.

Showers with brief torrential rainfall will also pose a threat
for localized flooding Tuesday afternoon and evening.

Strong southeast winds Tuesday afternoon and early evening may
produce minor lakeshore flooding along the Illinois Lake Michigan
shoreline.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-091715-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1203 PM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Gale force winds and or very hazardous waves are likely.
  Limited Severe Thunderstorm Risk.
Wednesday...
  Gale force winds and or very hazardous waves are likely.
  Limited Thunderstorm Risk.
Thursday...
  Hazardous conditions for small craft are likely.
Saturday...
  Hazardous conditions for small craft are likely.

MTF

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:28 PM CDTSmall Craft AdvisoryLOT25 hr

Nearby

Beach Hazards Statements in Illinois, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.